MAUDE Adverse Event Report: ENCORE MEDICAL L.P TURON SHOULDER; TURON PEGGED GLENOID IMPLANT, SIZE 54

ENCORE MEDICAL L.P TURON SHOULDER; TURON PEGGED GLENOID IMPLANT, SIZE 54
Model Number 520-50-118
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - surgeon took out a loose turon glenoid.He was doing a shoulder scope and since the glenoid component was loose, he just took it out during the scope procedure.He did not replace it with anything.He may revise to a reverse at a later date.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as removal of a loose glenoid implant.The in-vivo time for the implant was 7 years, 8 months.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.Rma examination: the incident implant was not returned to djo for examination, though the agent did provide a photo of the explanted glenoid.The photo only shows one view of the implant: the articulating surface.The material appears to be completely worn through in one area, and almost worn through in some other areas.The implant's edge appears to have same damage, possibly from surgical removal.Without having the incident implant available for examination in-person, it is difficult to establish the kinds and/or sources of damage the implant sustained, either from its time in-vivo or from its unplanned explantation.A review of the incident glenoid's device history record shows that the implant met design and manufacturing requirements when released for use from djo.There were no nonconforming material reports associated with the production of this lot that may have contributed to the reported event.Customer complaint history of the reported device showed no present trends or on-going issues requiring review.There have been no complaints filed against other devices from the glenoid implant's production lot.32 prior complaints have been filed for revision surgeries of loosened turon glenoid implants.(b)(4).Complaint history is attached.The root cause of this complaint was the removal of a loose glenoid implant.Possible causes for the device's loosening include improper alignment/fit of the glenoid with the humeral head, joint tightness causing abnormal wear patterns leading to early loosening, inadequate soft tissue tensioning, or patient activity.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
TURON SHOULDER
Common Device Name
TURON PEGGED GLENOID IMPLANT, SIZE 54
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758 5445
MDR Report Key11832657
Report Number1644408-2021-00356
Device Sequence Number4662820
Product Code KWS
UDI-Device Identifier00888912025058
UDI-Public(01)00888912025058
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123982
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Model Number520-50-118
Device Catalogue Number520-01-254
Device Lot Number194G1013
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR